Tennessee, 2006

Hail in Tennessee, March 13, 2006

March 13, 2006 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$860
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 13, 10:17 AM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 13, 10:17 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 AM CST MON MAR 13 2006

.UPDATE...
UPDATED FORECAST FOR EXPIRATION OF TORNADO WATCH 84...AND WILL
NEED TO UPDATE AGAIN AT 17Z FOR THUNDERSTORM WATCH 86. COLD FRONT
AND DRIER AIR APPROACHING MISSISSIPPI RIVER AT 16Z...WITH
CONVECTION OUT IN FRONT OF IT. STORMS HAVE REMAINED WEAK THIS
MORNING. SOME CONCERN THAT STORMS COULD RESTRENGTHEN...MAINLY OVER
NORTHEAST MISSISSIPPI...AS 12Z NAM SHOWS CAPES NEAR 2000 AHEAD OF
FRONT AND LIFTED INDICES AROUND -5. ANY SEVERE WEATHER WOULD
LIKELY BE WIND/HAIL...AS FLOW BECOMING UNIDIRECTIONAL.

WILL NEED TO FINE TUNE TEMPERATURES WITH NEXT UPDATE.

&&

.PREV DISCUSSION... (ISSUED 310 AM CST MON MAR 13 2006)

DISCUSSION...

A DRY LINE WILL MOVE THROUGH THE FORECAST AREA TODAY. SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH THE MID SOUTH AHEAD OF THE DRY LINE
FROM AROUND 4 AM CST IN NORTHEAST ARKANSAS TO MID AFTERNOON IN
NORTHEAST MISSISSIPPI.  THIS LINE WILL CONTINUE TO HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES.  PLEASE REFERENCE SPC WATCH BOXES AND WARNINGS FROM THIS
FORECAST OFFICE AS THE SITUATION DEVELOPS.

A MUCH COLDER AIRMASS MOVES INTO THE MID SOUTH THIS WEEK PER THE
00Z GFS.  AFTER RECORD WARMTH THIS WEEKEND...TEMPERATURES WILL BE 5
TO 10 DEGREES BELOW NORMAL DURING THE FORECAST PERIOD.  THE 00Z GFS
DOES NOT BRING ANY MAJOR WEATHER SYSTEMS INTO THE MID SOUTH DURING
THE WEEK. THE NEXT CHANCE FOR PRECIPITATION IS WEDNESDAY NIGHT AND
THURSDAY WITH A WARM FRONT.  THE NEXT EVENT AFTER THAT FRONT IS A
DAY 7 (SUNDAY) SYSTEM WHICH COULD PRODUCE A COOL AND WET WEATHER
SCENARIO.  THERE IS PLENTY OF TIME FOR THE MODELS TO GET A BETTER
HANDLE ON THIS POSSIBLE SCENARIO.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

WAGNER/RJO
Hazardous weather outlook, Mar 12, 2:52 PM CST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CST SUN MAR 12 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-132300-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
252 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER TONIGHT WEST OF THE
MISSISSIPPI RIVER. THIS INCLUDES JONESBORO ARKANSAS. THE
COMBINATION OF A VERY UNSTABLE AIRMASS...HIGH AMOUNTS OF VERTICAL
WIND SHEAR...AND AN EASTWARD MOVING COLD FRONT WILL RESULT IN A
POSSIBLE SEVERE WEATHER OUTBREAK IN THE MODERATE RISK AREA.
TORNADOES...LARGE HAIL...AND DAMAGING WINDS ARE ALL POSSIBLE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE
MISSISSIPPI RIVER AND WEST OF A LINE FROM DECATURVILLE TENNESSEE
TO CHARLESTON MISSISSIPPI. THIS INCLUDES MEMPHIS...JACKSON AND
DYERSBURG. SHOWERS AND THUNDERSTORMS WILL PUSH INTO WEST TENNESSEE
AND NORTHWEST MISSISSIPPI LATE TONIGHT AND EARLY MONDAY MORNING.
LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE
POSSIBLE.

PEOPLE IN THE MIDSOUTH ARE URGED TO MONITOR NOAA WEATHER RADIO AND
THE LOCAL MEDIA FOR FUTURE FORECASTS AND STATEMENTS REGARDING THE
POTENTIAL FOR SEVERE WEATHER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT RISK OF SEVERE WEATHER WILL LINGER EAST OF THE
MISSISSIPPI MONDAY IN ADVANCE OF AN EASTWARD MOVING COLD FRONT.
DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREATS. THE
THREAT OF SEVERE WEATHER WILL END ACROSS THE REGION BY MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT.

In the hours before

Local storm report, Mar 13, 8:56 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
856 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     WARDELL                 36.35N 89.82W
03/09/2006                   PEMISCOT           MO   DEPT OF HIGHWAYS

            TWO BUILDINGS SEVERELY DAMAGED. RADIO TOWER DAMAGED.
            REPORT RECEIVED FROM MO DEPT OF TRANSPORTATION ON 3/13.
            EVENT TIME APPROXIMATE.

&&

RSW
Special weather statement, Mar 13, 1:17 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
117 PM CST MON MAR 13 2006

TNZ054-131945-
HENDERSON TN-
117 PM CST MON MAR 13 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENDERSON COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF LEXINGTON AT 117 PM
CST...MOVING NORTHEAST AT 65 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD
MONITOR THIS STORM CLOSELY.

The radar

The Memphis radar (KNQA), 137 km away, was scanning. The volume nearest the first event began at 19:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Henderson

When
March 13, 1:22 PM CST to 1:30 PM CST
Where
Henderson County, 1 mi S of Lexington
Measured
1.75 in hail
Property damage
$860
Reported by
TRAINED SPOTTER
Coordinates
35.633, -88.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496523.